Advertisement

Regular and Chaotic Dynamics

, Volume 14, Issue 3, pp 349–388 | Cite as

Darboux points and integrability of homogeneous Hamiltonian systems with three and more degrees of freedom. Nongeneric cases

  • M. Przybylska
Research Articles

Abstract

In this paper the problem of classification of integrable natural Hamiltonian systems with n degrees of freedom given by a Hamilton function, which is the sum of the standard kinetic energy and a homogeneous polynomial potential V of degree k > 2, is investigated. It is assumed that the potential is not generic. Except for some particular cases a potential V is not generic if it admits a nonzero solution of equation V′(d) = 0. The existence of such a solution gives very strong integrability obstructions obtained in the frame of the Morales-Ramis theory. This theory also gives additional integrability obstructions which have the form of restrictions imposed on the eigenvalues (λ 1, …, λ n ) of the Hessian matrix V″(d) calculated at a nonzero d ∈ ℂ n satisfying V′(d) = d. In our previous work we showed that for generic potentials some universal relations between (λ 1, …, λ n ) calculated at various solutions of V′ (d) = d exist. These relations allow one to prove that the number of potentials satisfying the necessary conditions for the integrability is finite. The main aim of this paper was to show that relations of such forms also exist for nongeneric potentials. We show their existence and derive them for the case n = k = 3 applying the multivariable residue calculus. We demonstrate the strength of the results analyzing in details the nongeneric cases for n = k = 3. Our analysis covers all the possibilities and we distinguish those cases where known methods are too weak to decide if the potential is integrable or not. Moreover, for n = k = 3, thanks to this analysis, a three-parameter family of potentials integrable or superintegrable with additional polynomial first integrals which seemingly can be of an arbitrarily high degree with respect to the momenta was distinguished.

Key words

integrability Hamiltonian systems homogeneous potentials differential Galois group 

MSC2000 numbers

37J30 70H07 37J35 34M35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Przybylska, M., Darboux Points and Integrability of Homogenous Hamiltonian Systems with Three and More Degrees of Freedom, 2009, Regul. Chaotic Dyn., vol. 14, no. 2, pp. 263–311.CrossRefGoogle Scholar
  2. 2.
    Maciejewski, A. J. and Przybylska, M., All Meromorphically Integrable 2D Hamiltonian Systems with Homogeneous Potentials of Degree 3, Phys. Lett. A, 2004, vol. 14327, no. 5–6, pp. 461–473.CrossRefMathSciNetGoogle Scholar
  3. 3.
    Maciejewski, A. J. and Przybylska, M., Darboux Points and Integrability of Hamiltonian Systems with Homogeneous Polynomial Potential, J. Math. Phys., 2005, vol. 46, no. 6, 062901, 33 pp.Google Scholar
  4. 4.
    Morales-Ruiz, J. J. and Ramis, J. P., Galoisian Obstructions to Integrability of Hamiltonian Systems. I, Methods Appl. Anal., 2001, vol. 148, no. 1, pp. 33–95.MathSciNetGoogle Scholar
  5. 5.
    Morales Ruiz, J. J., Differential Galois Theory and Non-integrability of Hamiltonian systems, vol. 179 of Progress in Mathematics, Basel: Birkhäuser Verlag, 1999.MATHGoogle Scholar
  6. 6.
    Audin, M., Les systèmes hamiltoniens et leur intégrabilité, vol. 8 of Cours Spécialisés [Specialized Courses], Paris: Société Mathématique de France, 2001.Google Scholar
  7. 7.
    Audin, M., Intégrabilité et non-intégrabilité de systèmes hamiltoniens (d’après S. Ziglin, J.Morales-Ruiz, J.-P. Ramis et al.), Bourbaki seminar, Volume 2000/2001. Exposés 880–893, Société Mathématique de France, Paris: Astérisque, 2002, vol. 282, pp. 113–135,.MathSciNetGoogle Scholar
  8. 8.
    Morales-Ruiz, J. J. and Ramis, J. P., Integrability of Dynamical Systems Through Differential Galois Theory: a Practical Guide, preprint.Google Scholar
  9. 9.
    Morales-Ruiz, J. J. and Ramis, J. P., A Note on the Non-integrability of Some Hamiltonian Systems with a Homogeneous Potential, Methods Appl. Anal., 2001, vol. 148, no. 1, pp. 113–120.MathSciNetGoogle Scholar
  10. 10.
    Duval, G. and Maciejewski, A. J., Jordan Obstruction to the Integrability of Homogeneous Potentials, 2009, submitted to Ann. Inst. Fourier. Google Scholar
  11. 11.
    Przybylska, M., Finiteness of Integrable n-dimensional Homogeneous Polynomial Potentials, Phys. Lett. A., 2007, vol. 14369, no. 3, pp.180–187.CrossRefMathSciNetGoogle Scholar
  12. 12.
    Nakagawa, K., Maciejewski, A. J., and Przybylska, M., New Integrable Hamiltonian System with Quartic in Momenta First Integral, Phys. Lett. A, 2005, vol. 343, no. 1–3, pp. 171–173.MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Cox, D., Little, J. and O’shea, D., Ideals, Varieties, and Algorithms. An Introduction to Computational Algebraic Geometry and Commutative Algebra, Undergraduate Texts in Mathematics, New York: Springer Verlag, 2nd ed., 1997.Google Scholar
  14. 14.
    Maciejewski, A. J. and Przybylska, M., About Some Integrable Homogeneous Potentials with Infinitely Many Darboux Points, in preparation.Google Scholar
  15. 15.
    Grammaticos, B., Dorizzi, B., Ramani, A., and Hietarinta, J., Extending Integrable Hamiltonian Systems from 2 to N Dimensions, Phys. Lett. A., 1985, vol. 109, no. 3, pp. 81–84.CrossRefMathSciNetGoogle Scholar
  16. 16.
    Cox, D., Little, J. and O’shea, D., Using Algebraic Geometry, vol. 185 of Graduate Texts in Mathematics, New York: Springer Verlag, 2nd ed., 2005.MATHGoogle Scholar
  17. 17.
    Morales-Ruiz, J. J., Ramis, J. P., and Simó, C., Integrability of Hamiltonian Systems and Differential Galois Groups of Higher Variational Equations, Ann. Sci. École Norm. Sup., 2007, vol. 40,no. 6, pp. 845–884.MATHGoogle Scholar
  18. 18.
    Aĭzenberg, I. A. and Yuzhakov, A. P., Integral Representations and Residues in Multidimensional Complex Analysis, vol. 58 of Translations of Mathematical Monographs, Providence, RI: AMS, 1983.MATHGoogle Scholar
  19. 19.
    Griffiths, P. A., Variations on a Theorem of Abel, Invent. Math., 1976, vol. 35, pp. 321–390.MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Griffiths, P. and Harris, J., Principles of Algebraic Geometry, New York: Wiley-Interscience, 1978.MATHGoogle Scholar
  21. 21.
    Tsikh, A. K., Multidimensional Residues and Their Applications, vol. 103 of Translations of Mathematical Monographs, Providence, RI: AMS, 1992.MATHGoogle Scholar
  22. 22.
    Khimshiashvili, G., Multidimensional Residues and Polynomial Equations, J. Math. Sci. (N. Y.), 2006, vol. 132, no. 6, pp. 757–804.MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Płoski, A., O residuach form meromorficznych (On residues of meromorphic forms), Materiały XI Konferencji szkoleniowej z teorii zagadnień ekstremalnych, 1990, pp. 6–18, in Polish.Google Scholar
  24. 24.
    Biernat, G., Reduction of Two-dimensional Residues to the One-dimensional Case, Bull. Soc. Sci. Lett. Łódź, 1989, vol. 39, no. 15, 14 pp.Google Scholar
  25. 25.
    Biernat, G., La représentation paramétrique d’un résidu multidimensionnel, Rev. Roumaine Math. Pures Appl., 1991, vol. 36, no. 5–6, pp. 207–211.MATHMathSciNetGoogle Scholar
  26. 26.
    Gantmaher, F. R., Theory of Matrices, Moscow: Nauka, 4th ed., 1988, in Russian.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2009

Authors and Affiliations

  1. 1.Toruń Centre for AstronomyN. Copernicus UniversityToruńPoland

Personalised recommendations